MAUDE Adverse Event Report: I.T.S. GMBH SPIRAL DRILL, D=2.7MM, L=100MM, AO CONNECTOR

I.T.S. GMBH SPIRAL DRILL, D=2.7MM, L=100MM, AO CONNECTOR
Model Number 61273-100
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/05/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) of the drill 61273-100 was inspected and showed no deviations.The quality forms met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing that would contribute to this complaint condition.A review of the raw material device history record revealed no deviation.The material was determined to be conforming and was used as is per product development approval.We investigated the drill and detected abrasions 3-4cm above the tip, possibly caused by lateral force when using the drill with the drill guide.Due to overuse of the drill, the cutting edge gets blunt.This results that the user must expend more strength and the drill breaks at the upper edge of the drill guide.Basically, the spiral drill is intended for multiple use, but care must be taken before usage, if the drill has any visual defect/damage due to wear, misuse or improper care (extract of our reconditioning manual).
 
Event or Problem Description
It was reported that a spiral drill broke in two pieces intraoperatively.Surgery date is unknown.There were no delays in surgery.

Brand Name
SPIRAL DRILL, D=2.7MM, L=100MM, AO CONNECTOR
Common Device Name
SPIRAL DRILL, D=2.7MM, L=100MM, AO CONNECTOR
Manufacturer (Section D)
I.T.S. GMBH
autal 28
lassnitzh[?]he, styria 8301
AU  8301
MDR Report Key8225870
Report Number3004369035-2015-00006
Device Sequence Number10811835
Product Code HTW
UDI-Device Identifier09120069814774
UDI-Public09120069814774
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61273-100
Device Catalogue Number61273-100
Device Lot Number24/777247
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2015
Initial Report FDA Received Date01/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;